• Decrease font size
  • Return font size to normal
  • Increase font size
U.S. Department of Health and Human Services

MAUDE Adverse Event Report: MENTOR BREAST IMPLANTS

  • Print
  • Share
  • E-mail
-
Super Search Devices@FDA
510(k) | DeNovo | Registration & Listing | Adverse Events | Recalls | PMA | HDE | Classification | Standards
CFR Title 21 | Radiation-Emitting Products | X-Ray Assembler | Medsun Reports | CLIA | TPLC
 

MENTOR BREAST IMPLANTS Back to Search Results
Lot Number 5687317
Event Date 03/15/2009
Event Type  Injury  
Event Description

One of the first signs that something was wrong was in early (b)(6) 2009. I was hospitalized for rapid heart rate and low blood pressure. I was later diagnosed with postural orthostatic tachycardia syndrome and placed on metoprolol. I was able to return to a mostly normal life, although the symptoms never went away. From that time on, i developed more and more symptoms that piled on top of each other. They ranged from fairly benign to increasingly more serious and problematic. I suffered bouts of vertigo; a rash that left painful sores, ringing in my ears, balance issues, bladder and kidney issues, a diagnosis of interstitial cystitis, memory and cognitive problems, food sensitivities and debilitating digestive issues, constant nausea, neurological issues, tunnel vision, shortness of breath, heart palpitations, debilitating weakness and fatigue. I grew increasingly weaker and more ill. I was no longer able to work and was placed on disability. I began using a cane, then a walker, and eventually had to be pushed in a wheelchair. No one had any answers for me. One weekend in early 2014, i took a severe turn for the worse. I could no longer get out of bed and had to have assistance bathing and dressing. I happened to notice that one of my breast implants (from breast cancer in 2000) had gone flat. We began to wonder if my illness could have something to do with my implants. My husband began to research that possible relationship. In (b)(6) 2014, both ruptured implants, damaged lymph nodes, affected chest muscle, and surrounding tissue (to my chest wall) were removed during a 7 hour surgery. Over the past 3 years i have slowly begun to improve. I can walk short distances with the use of a cane; i still have to use an electric scooter or be pushed in a wheelchair if i have to stand for long or go very far. I still have most symptoms, but many have improved at least slightly. I have been unable to return to the job that i loved. I used to be an active, social, happy, hard-working person. Now i rarely leave my house - never without assistance. Besides developing multiple food sensitivities, i have also developed an extreme sensitivity to mold and chemical exposure. I feel like a virtual shell of the person that i once was. I would give anything to have my life back. Damaged/faulty implants have ruined my health and many aspects of my life.

 
Search Alerts/Recalls

  New Search  |  Submit an Adverse Event Report

Brand NameBREAST IMPLANTS
Type of DeviceBREAST IMPLANTS
Manufacturer (Section D)
MENTOR
MDR Report Key6386903
Report NumberMW5068332
Device Sequence Number1
Product CodeFWM
Report Source Voluntary
Reporter Occupation PATIENT
Type of Report Initial
Report Date 03/06/2017
1 Device Was Involved in the Event
1 Patient Was Involved in the Event
Date FDA Received03/06/2017
Is This An Adverse Event Report? Yes
Is This A Product Problem Report? No
Device Operator NO INFORMATION
Device LOT Number5687317
Was Device Available For Evaluation? Yes
Is The Reporter A Health Professional? No Answer Provided
Was the Report Sent to FDA?
Event Location No Information
Was Device Evaluated By Manufacturer?
Is The Device Single Use?
Is this a Reprocessed and Reused Single-Use Device?
Type of Device Usage

Patient TREATMENT DATA
Date Received: 03/06/2017 Patient Sequence Number: 1
Treatment
ADRENOPATH
ARMOUR THYROID
BUPROPION
CANE
CHLORELLA
ELECTRIC SCOOTER
ELMIRON
ESTRADIOL
EXCEDRIN PM
GABAPENTIN
IBUPROFEN
MOLD SPOREX
OTC MEDS: CETIRIZINE
PROBIOTIC
RX MEDS: METOPROLOL
VITAMIN B COMPLEX
VITAMIN D
-
-